| Model Number |
030426 |
| Medical Device Problem Codes |
Bent (1059); Failure to Form Staple (2579); Human-Device Interface Problem (2949); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter: occurred during a laparoscopic roux-en-y gastric bypass, while firing across the mesentery/short gastric vessels.The device fired and there were no abnormalities noted until after the reload was fired and blood began to gush.The device was retracted and surgeon noticed that only one side of the staples actually deployed.Upon examination of the reload, it was noted that it was warped/bent.The reload was not able to fully close and would not unload from the handle.The stapler was able to fire but had poor staple formation.The staple line was fixed with the use of cautery and another staple reload to control the bleeding.There was no patient injury reported.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was engaged to the instrument.The loading unit was forcefully removed from the device.The lug at the proximal end of the adapter was broken off the loading unit.The knife bar was broken off the loading unit.The anvil was bent.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed secondary damage was misuse of the.Replication of the bowed anvil and broken knife bar condition may occur under the following conditions: application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In either of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The information booklet which accompanies each product shipment offers the following as a warning and precaution.Preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range thickness for the staple size.Careful consideration should be given to any pre-surgical treatment the patient may have undergone and in corresponding selection of staple size.However, the investigation detected a secondary condition of application over thick tissue that has no relationship to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter: occurred during a laparoscopic roux-en-y gastric bypass, while firing across the mesentery/short gastric vessels.The device fired and there were no abnormalities noted until after the reload was fired and blood began to gush.The device was retracted and surgeon noticed that only one side of the staples actually deployed.Upon examination of the reload, it was noted that it was warped/bent.The reload was not able to fully close and would not unload from the handle.The stapler was able to fire but had poor staple formation.The staple line was fixed with the use of cautery and another staple reload to control the bleeding.There was no patient injury reported.Patient is doing fine and was released.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was engaged to the instrument.The loading unit was forcefully removed from the device.The lug at the proximal end of the adapter was broken off the loading unit.The knife bar was broken off the loading unit.The anvil was bent.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturers' quality release specifications at the time of manufacture.The root cause of the observed secondary damage was misuse of the.Replication of the bowed anvil and broken knife bar condition may occur under the following conditions: 1.Application over tissue that is beyond the recommended thickness range.2.Application with an obstacle incorporated in the jaws.In either of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected."1.Preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range thickness for the staple size.Careful consideration should be given to any pre-surgical treatment the patient may have under gone and in corresponding selection of staple size.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description